Alert archive / California / High Wind Warnings in 2006
High Wind Warning 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Oct 17, 2006, 1:09 PM PDT. It took effect at Oct 18, 2006, 12:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2006, 1:09 PM PDT (20:09 UTC)
- In effect from
- Oct 18, 2006, 12:00 AM PDT
- Expired
- Oct 18, 2006, 2:24 PM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 172009 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 109 PM PDT TUE OCT 17 2006 ...HIGH WIND WARNINGS AND WIND ADVISORIES ISSUED FOR PORTIONS OF VENTURA AND LOS ANGELES COUNTIES... .A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL DIVE SOUTHWARD ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA OVERNIGHT. BEHIND THIS WEATHER SYSTEM...STRONG OFFSHORE WINDS ARE EXPECTED TO DEVELOP BELOW AND THROUGH THE PASSES OF VENTURA AND LOS ANGELES COUNTIES. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...WHERE DAMAGING WIND GUSTS OVER 60 MPH WILL BE LIKELY. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED ACROSS MANY OF THE VALLEYS OVERNIGHT AND WEDNESDAY...PROMPTING THE ISSUANCE OF WIND ADVISORIES. OFFSHORE WINDS WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON... BUT WARM AND BREEZY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY. A RED FLAG WARNING IS ALSO IN EFFECT FOR PORTIONS OF THE SOUTHLAND DUE TO THE HIGH LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS (PLEASE SEE LAXRFWLOX FOR MORE DETAILS). CAZ053-054-180215- /O.UPG.KLOX.HW.A.0005.061018T0700Z-061018T2200Z/ /O.NEW.KLOX.HW.W.0006.061018T0700Z-061018T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 109 PM PDT TUE OCT 17 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS UPGRADED A HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS OVER 60 MPH AFTER MIDNIGHT TONIGHT...WITH STRONG OFFSHORE WINDS LIKELY PERSISTING THROUGH EARLY WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED THROUGH PASSES AND CANYONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-180215- /O.NEW.KLOX.HW.W.0006.061018T0700Z-061018T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 109 PM PDT TUE OCT 17 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS OVER 60 MPH AFTER MIDNIGHT TONIGHT...WITH STRONG OFFSHORE WINDS LIKELY PERSISTING THROUGH EARLY WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED THROUGH PASSES AND CANYONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ044-045-047-088-180215- /O.NEW.KLOX.WI.Y.0047.061018T0700Z-061018T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 109 PM PDT TUE OCT 17 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH AFTER MIDNIGHT TONIGHT...WITH STRONG OFFSHORE WINDS LIKELY PERSISTING THROUGH EARLY WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG/HALL
5 follow-up statements
000 WWUS76 KLOX 180156 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 656 PM PDT TUE OCT 17 2006 ...HIGH WIND WARNINGS AND WIND ADVISORIES CONTINUE FOR PORTIONS OF VENTURA AND LOS ANGELES COUNTIES... .A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL DIVE SOUTHWARD ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA OVERNIGHT. BEHIND THIS WEATHER SYSTEM...STRONG OFFSHORE WINDS ARE EXPECTED TO DEVELOP BELOW AND THROUGH THE PASSES OF VENTURA AND LOS ANGELES COUNTIES. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...WHERE DAMAGING WIND GUSTS OVER 60 MPH WILL BE LIKELY. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED ACROSS MANY OF THE VALLEYS OVERNIGHT AND WEDNESDAY...PROMPTING THE ISSUANCE OF WIND ADVISORIES. OFFSHORE WINDS WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON...BUT WARM AND BREEZY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY. A RED FLAG WARNING IS ALSO IN EFFECT FOR PORTIONS OF THE SOUTHLAND DUE TO THE HIGH LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS (PLEASE SEE LAXRFWLOX FOR MORE DETAILS). CAZ046-053-054-180800- /O.CON.KLOX.HW.W.0006.061018T0700Z-061018T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 656 PM PDT TUE OCT 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS OVER 60 MPH AFTER MIDNIGHT TONIGHT...WITH STRONG OFFSHORE WINDS LIKELY PERSISTING THROUGH EARLY WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED THROUGH PASSES AND CANYONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ044-045-047-088-180800- /O.CON.KLOX.WI.Y.0047.061018T0700Z-061018T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 656 PM PDT TUE OCT 17 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH AFTER MIDNIGHT TONIGHT...WITH STRONG OFFSHORE WINDS LIKELY PERSISTING THROUGH EARLY WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 180745 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1245 AM PDT WED OCT 18 2006 ...HIGH WIND WARNINGS AND WIND ADVISORIES CONTINUE FOR PORTIONS OF VENTURA AND LOS ANGELES COUNTIES... .A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO DIVE SOUTHWARD ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA OVERNIGHT. BEHIND THIS WEATHER SYSTEM...STRONG OFFSHORE WINDS ARE EXPECTED TO DEVELOP BELOW AND THROUGH THE PASSES OF VENTURA AND LOS ANGELES COUNTIES. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...WHERE DAMAGING WIND GUSTS OVER 60 MPH WILL BE LIKELY. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED ACROSS MANY OF THE VALLEYS TODAY...PROMPTING THE ISSUANCE OF WIND ADVISORIES. OFFSHORE WINDS WILL DIMINISH SOME BY LATE THIS AFTERNOON...BUT WARM AND BREEZY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY. A RED FLAG WARNING IS ALSO IN EFFECT FOR PORTIONS OF THE SOUTHLAND DUE TO THE HIGH LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS (PLEASE SEE LAXRFWLOX FOR MORE DETAILS). CAZ046-053-054-181630- /O.CON.KLOX.HW.W.0006.000000T0000Z-061018T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1245 AM PDT WED OCT 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS OVER 60 MPH OVERNIGHT...WITH STRONG OFFSHORE WINDS LIKELY PERSISTING THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED THROUGH PASSES AND CANYONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ044-045-047-088-181630- /O.CON.KLOX.WI.Y.0047.000000T0000Z-061018T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 1245 AM PDT WED OCT 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH OVERNIGHT...WITH STRONG OFFSHORE WINDS LIKELY PERSISTING THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN
000 WWUS76 KLOX 180914 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 214 AM PDT WED OCT 18 2006 ...HIGH WIND WARNINGS AND WIND ADVISORIES CONTINUE FOR PORTIONS OF VENTURA AND LOS ANGELES COUNTIES... .A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO DIVE SOUTHWARD ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA OVERNIGHT. BEHIND THIS WEATHER SYSTEM...STRONG OFFSHORE WINDS ARE ALREADY DEVELOPING BELOW AND THROUGH THE PASSES OF VENTURA AND LOS ANGELES COUNTIES. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...WHERE DAMAGING WIND GUSTS OVER 60 MPH WILL BE LIKELY. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED ACROSS MANY OF THE VALLEYS AS WELL AS THE VENTURA COUNTY COASTAL PLAIN TODAY...PROMPTING THE ISSUANCE OF WIND ADVISORIES. OFFSHORE WINDS WILL DIMINISH SOME BY LATE THIS AFTERNOON...BUT WARM AND BREEZY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY. A RED FLAG WARNING IS ALSO IN EFFECT FOR PORTIONS OF THE SOUTHLAND DUE TO THE HIGH LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS (PLEASE SEE LAXRFWLOX FOR MORE DETAILS). CAZ046-053-054-181700- /O.CON.KLOX.HW.W.0006.000000T0000Z-061018T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 214 AM PDT WED OCT 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS OVER 60 MPH THIS MORNING...WITH STRONG OFFSHORE WINDS LIKELY PERSISTING THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED THROUGH PASSES AND CANYONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ040-181700- /O.EXB.KLOX.WI.Y.0047.061018T1200Z-061018T2200Z/ VENTURA COUNTY COAST- 214 AM PDT WED OCT 18 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 40 MPH THIS MORNING...WITH STRONG OFFSHORE WINDS LIKELY PERSISTING THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-047-088-181700- /O.CON.KLOX.WI.Y.0047.000000T0000Z-061018T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 214 AM PDT WED OCT 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH OVERNIGHT...WITH STRONG OFFSHORE WINDS LIKELY PERSISTING THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN/KITTELL
000 WWUS76 KLOX 181712 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1012 AM PDT WED OCT 18 2006 ...HIGH WIND WARNINGS AND WIND ADVISORIES CONTINUE FOR PORTIONS OF VENTURA AND LOS ANGELES COUNTIES... .OFFSHORE WINDS PEAKED EARLIER THIS MORNING OVER THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS AND ARE NOW SUBSIDING BELOW WARNING LEVELS. FOR THIS REASON...THE HIGH WIND WARNING HAS BEEN DOWNGRADED TO A WIND ADVISORY FOR THOSE AREAS. OVER THE VENTURA AND LOS ANGELES COUNTY VALLEYS AS WELL AS THE VENTURA COUNTY COAST AND SANTA MONICA MOUNTAINS WINDS ARE PEAKING NOW AND WILL BE SUBSIDING IN THE EARLY AFTERNOON. CAZ053-054-182200- /O.CAN.KLOX.HW.W.0006.000000T0000Z-061018T2200Z/ /O.EXA.KLOX.WI.Y.0047.000000T0000Z-061018T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1012 AM PDT WED OCT 18 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-182200- /O.CON.KLOX.HW.W.0006.000000T0000Z-061018T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 1012 AM PDT WED OCT 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED THROUGH PASSES AND CANYONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ044-045-047-088-182200- /O.CON.KLOX.WI.Y.0047.000000T0000Z-061018T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 1012 AM PDT WED OCT 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-182200- /O.CON.KLOX.WI.Y.0047.000000T0000Z-061018T2200Z/ VENTURA COUNTY COAST- 1012 AM PDT WED OCT 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ARE EXPECTED THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE FOCUSED BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
000 WWUS76 KLOX 182124 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 224 PM PDT WED OCT 18 2006 ...ALL ADVISORIES AND WARNINGS CANCELLED... .OFFSHORE WINDS HAVE DECREASED BELOW ADVISORY LEVELS IN MOST AREAS AND A RESULT THE HIGH WIND WARNINGS AND WIND ADVISORIES HAVE BEEN CANCELLED. WEAK OFFSHORE FLOW IS EXPECTED TO CONTINUE THROUGH SATURDAY AT LEAST...RESULTING IN BRIEF PERIODS OF GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS. CAZ046-182230- /O.CAN.KLOX.HW.W.0006.000000T0000Z-061018T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 224 PM PDT WED OCT 18 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH WIND WARNING. OCCASIONAL NORTHEAST WINDS GUSTING TO AROUND 30 MPH ARE STILL POSSIBLE...MAINLY IN THE EARLY MORNING HOURS. $$ CAZ040-044-045-047-053-054-088-182230- /O.CAN.KLOX.WI.Y.0047.000000T0000Z-061018T2200Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS-LOS ANGELES COUNTY VALLEYS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- 224 PM PDT WED OCT 18 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. OCCASIONAL NORTHEAST WINDS GUSTING TO AROUND 30 MPH ARE STILL POSSIBLE...MAINLY THROUGH AND BELOW PASSES AND CANYONS IN THE EARLY MORNING HOURS $$ WOFFORD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Oct 17, 11:55 AM PDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 17, 11:55 AM PDT, 1 hour 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1155 AM PDT TUE OCT 17 2006 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...NORTHWEST TO NORTH WINDS HAVE DIMINISHED SOME THIS MORNING ACROSS THE MOUNTAINS...ALLOWING THE WIND ADVISORY TO EXPIRE. HOWEVER...SHOULD SEE A CONTINUATION OF NORTHERLY WINDS BETWEEN 20 AND 30 MPH WITH LOCALLY HIGHER GUSTS THROUGH THIS EVENING ACROSS THE MOUNTAINS...WITH THE MAIN FOCUS BEING ACROSS THE PASSES AND CANYONS OF SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR. DURING THE OVERNIGHT HOURS...A VIGOROUS UPPER LEVEL DISTURBANCE WILL PASS TO OUR EAST ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA. IN ASSOCIATION AND BEHIND THIS WEATHER SYSTEM...THERE WILL BE A SUBSTANTIAL INCREASE IN UPPER LEVEL WIND SUPPORT...SUBSIDENCE...AND THERMAL SUPPORT. OFFSHORE WINDS ARE EXPECTED TO INCREASE QUICKLY AFTER MIDNIGHT TONIGHT...FIRST AFFECTING THE MOUNTAINS. ACROSS OUR CWA...THE FOCUS OF THIS SANTA ANA WIND EVENT WILL BE THE PASSES AND CANYONS OF LOS ANGELES AND VENTURA COUNTIES. THE STRONGEST WINDS WILL LIKELY AFFECT THE MOUNTAIN PASSES...WHERE A HIGH WIND WATCH HAS BEEN ISSUED (PLEASE SEE LAXNPWLOX FOR MORE DETAILS). AREAS UNDER A HIGH WIND WATCH WILL HAVE THE POTENTIAL FOR WIND GUSTS OVER 60 MPH. WIND ADVISORIES WILL LIKELY NEED TO BE POSTED WITH THE AFTERNOON PACKAGE FOR THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...AS WELL AS THE SANTA MONICA MOUNTAINS. INITIALLY THIS OFFSHORE WIND EVENT WILL BE ASSOCIATED WITH A FAIRLY COOL AIR MASS. EVEN WITH COMPRESSIONAL WARMING ON WEDNESDAY...MOST TEMPERATURES IN COASTAL AND VALLEY AREAS WILL REMAIN IN THE MID 70S TO LOWER 80S. AS THE OFFSHORE EVENT CONTINUES ON THURSDAY AND FRIDAY...THERE WILL BE GRADUAL WARMING OF THE AIR MASS...AND WE SHOULD SEE TEMPERATURES CLIMB WELL INTO THE 80S AND POSSIBLY 90 DEGREES IN SOME COASTAL AND VALLEY LOCATIONS. THE COMBINATION OF STRONG OFFSHORE WINDS AND LOWERING HUMIDITIES ON WEDNESDAY HAS PROMPTED A RED FLAG WARNING FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AS WELL AS THE SANTA BARBARA COUNTY MOUNTAINS (PLEASE SEE LAXRFWLOX FOR MORE DETAILS). WHILE THE OFFSHORE WINDS ARE EXPECTED TO DIMINSH SOME ON THURSDAY AND FRIDAY...SINGLE DIGIT HUMIDITES WILL LIKELY OCCUR ACROSS THE ABOVE MENTIONED AREAS...RESULTING IN THE EXTENSION OF THE RED FLAG WARNING. *** LONG TERM AND AVIATION FROM PREVIOUS DISCUSSION *** .LONG TERM...BROAD NWLY FLOW ALF ACRS THE AREA ON FRI. HGTS WILL BEGIN TO LOWER AS SHORT WAVE ENERGY DIGS SWD INTO THE GREAT BASIN. GRADS WILL BE WKLY OFFSHORE IN THE MORNING...THEN WILL FLIP ONSHORE IN THE AFTERNOON. THIS SHOULD BRING SOME COOLING TO AT LEAST THE CSTL PLAIN...ESPECIALLY NEAR THE IMDT CST. VLYS MAY ALSO COOL A BIT ON FRI. CONTD NWLY FLOW PATTERN WITH SLIGHT HEIGHT FALLS OVER THE WEEKEND...BUT NOTHING MAJOR. THE 00Z RUN OF THE GFS HAD STRONGER ONSHORE FLOW ACRS THE AREA WHICH WOULD INDUCE SOME COOLING. A QUICK CHECK AT THE 06Z RUN NOW SHOWS SOME WK OFFSHORE FLOW DVLPG AGAIN BRIEFLY ON SUNDAY...THEN BRINGS A WEAK UPPER LOW NWD TOWARD THE AREA LATE SUN AND MON. FOR NOW...WILL CONT WITH THE GRADUAL COOLING TREND OVER THE WEEKEND...AND KEEP CLOUDS TO A MINIMUM ACRS THE AREA. && .AVIATION... WEAK FRONTAL PASSAGE HAS CLEARED SKIES OVER MOST OF THE REGION AND BROUGHT MODERATE ONSHORE WINDS TO MOST AIRFIELDS. THESE WILL CONTINUE TO INCREASE THROUGH THE EVENING UNTIL TURNING N-NE BY EARLY MORNING. THIS SANTA ANA WIND EVENT SHOULD STAY BELOW ADVISORY LEVELS FOR ALL AIRFIELDS WITH THE EXCEPTION OF KVNY. THE MOIST LAYER STILL REACHES TO AROUND 3500 FEET...AND THAT COMBINED WITH A WEAK INVERSION HAS LEFT AREAS OF THE LA BASIN WITH SCATTERED CLOUDS WHICH SHOULD CLEAR OUT COMPLETELY BY 00Z. SKIES ARE EXPECTED TO REMAIN CLEAR THROUGH AT LEAST 18Z TOMORROW. KLAX HAS SCATTERED OUT FOR THE DAY AND IS EXPECTED TO STAY THAT WAY THROUGH WEDNESDAY MORNING. SEABREEZE HAS ALREADY KICKED IN AT 10 KTS AND SHOULD PICK UP TO NEAR 15 KTS AFTER 21Z. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). HIGH WIND WATCH (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...GOMBERG/BRUNO AVIATION...MEIER/SWEET
Hazardous weather outlook, Oct 17, 9:45 AM PDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 945 AM PDT TUE OCT 17 2006 CAZ034>041-044>047-051>054-059-087-088-181300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 945 AM PDT TUE OCT 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED TO DEVELOP IN THE MOUNTAINS LATER TONIGHT. * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THE FLOW WILL TURN MORE NORTHEASTERLY WEDNESDAY...WITH INCREASING OFFSHORE WINDS ACROSS THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND ACROSS THE VENTURA COUNTY COAST. GUSTY WINDS MAY ALSO AFFECT PORTIONS OF THE LOS ANGELES COUNTY COASTAL PLAIN...MAINLY FROM THE MALIBU TO THE HOLLYWOOD HILLS. ALTHOUGH WINDS ARE NOT EXPECTED TO BE AS STRONG THURSDAY AND FRIDAY...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:21 AM PDT | Red Flag Warning | LOX | Los Angeles | 48 hr |
| Oct 17, 9:40 AM PDT | High Wind Watch | LOX | 3 hr | |
| Oct 17, 1:09 PM PDT | Wind Advisory | LOX | Los Angeles | 25 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.